Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 26, 2019, 8:21 PM CDT for Adams County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 26, 2019, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WWUS84 KJAN 270121
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT Wed Jun 26 2019
MSZ060-270145-
Adams MS-
821 PM CDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS COUNTY UNTIL 845
PM CDT...
At 821 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or 13 miles south of Natchez, moving northeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sibley around 830 PM CDT.
Kingston around 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3140 9156 3142 9154 3139 9153 3137 9151
3137 9147 3138 9146 3140 9147 3144 9151
3164 9131 3142 9123 3131 9143 3132 9147
3129 9147
TIME...MOT...LOC 0121Z 236DEG 25KT 3136 9146
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:22 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 26, 6:22 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Jackson MS 622 PM CDT Wed Jun 26 2019 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Looks like VFR conditions will prevail at all sites through at least 12z. Showers and thunderstorms were developing just outside the area but were expected to fall apart as they got closer. Right now widespread fog is not anticipated and ceilings should remain above 3000ft. After 15z scattered showers and thunderstorms will move in from the north and spread across the area through the day. Will add thunder to most sites tomorrow afternoon and early evening. && .DISCUSSION... Tonight through tomorrow... The persistent cloud deck currently centered over the I-20 corridor has kept afternoon temperatures below normal in those areas. Temperatures have come closer to normal in the northern and southern areas of the region where clouds have dissipated. Other than a few isolated light showers, current radar scans are clean for the JAN CWA. However, just south of our region near the Baton Rouge area, some isolated cells have formed and are struggling to push north towards our SW zones. If these storms can maintain, they will move into the southern portions of our region this evening. However, they'll quickly fall apart as we lose daytime heating. A few isolated showers will continue to be possible through the evening as the weak upper disturbance finally exits the region. Lows tonight will fall into the upper 60s to low 70s. Temperatures tomorrow will warm to near average values. Diurnal convection will begin to increase as we get closer to the afternoon. Some global models and a few CAMs have suggested a cluster of storms forming ahead of another weak disturbance over the MidSouth tomorrow and eventually pushing into the northern portions of our region. If this scenario unfolds, we could see a few strong storms move into our northernmost counties tomorrow afternoon. The main threat with any storms tomorrow will be damaging wind gusts. Thursday night through Tuesday: The rest of the forecast period will consist of a typical summer pattern as the subtropical ridge builds over the central CONUS. The ArkLaMiss region will see daily convection through the next week with this type of holding pattern. With limited flow available underneath the ridge, the daily convection will be mostly surface- based and consist of mesoscale features. The point of daily storm initialization will vary and will likely occur along weak residual boundaries from the day before. Due to the lack of flow and shear but enough instability and good lapse rates, wet microbursts will be the primary threat each day this week and on into the weekend, along with some potential for localized heavy rainfall. Low-level moisture will begin increasing from the Gulf starting this weekend as an inverted trough develops along the Gulf Coast and erodes the upper high settled over the southern Rockies/western Plains. The axis of the upper ridge will begin to shift eastward next week. Temperatures will remain near normal through this period with highs in the low/mid 90s and lows in the low/mid 70s. Of course, the daily highs will be dependent on location of convection each day and could be easily knocked down from a stray shower. Daytime mixing is expected to be sufficient enough to limit major heat stress issues through this week, but with increasing moisture this weekend heat indices will start to creep above 100 degrees again. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 91 71 92 / 17 45 18 31 Meridian 68 91 70 93 / 13 41 19 27 Vicksburg 68 91 72 92 / 15 21 16 27 Hattiesburg 69 93 70 92 / 6 44 21 39 Natchez 67 91 71 91 / 17 19 19 33 Greenville 69 91 72 92 / 4 32 16 20 Greenwood 69 91 72 92 / 8 54 17 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 26, 3:30 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 330 PM CDT Wed Jun 26 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 272030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 330 PM CDT Wed Jun 26 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 3 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 26, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT Wed Jun 26 2019
MSZ060-270145-
Adams MS-
821 PM CDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS COUNTY UNTIL 845
PM CDT...
At 821 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or 13 miles south of Natchez, moving northeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sibley around 830 PM CDT.
Kingston around 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3140 9156 3142 9154 3139 9153 3137 9151
3137 9147 3138 9146 3140 9147 3144 9151
3164 9131 3142 9123 3131 9143 3132 9147
3129 9147
TIME...MOT...LOC 0121Z 236DEG 25KT 3136 9146
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:52 PM CDT | Special Weather Statement | JAN | Grenada, Montgomery | 38 min |
| Jun 27, 1:26 PM CDT | Special Weather Statement | JAN | Carroll | 49 min |
| Jun 27, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 25 min |
| Jun 27, 1:56 PM CDT | Special Weather Statement | JAN | Attala | 49 min |
| Jun 27, 1:58 PM CDT | Special Weather Statement | JAN | Holmes | 47 min |
| Jun 27, 2:27 PM CDT | Special Weather Statement | JAN | Holmes, Humphreys | 48 min |
| Jun 27, 3:07 PM CDT | Special Weather Statement | JAN | Kemper | 38 min |
| Jun 27, 3:14 PM CDT | Special Weather Statement | JAN | Hinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 31 min |
| Jun 27, 3:21 PM CDT | Special Weather Statement | JAN | Forrest | 24 min |
| Jun 27, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 21 min |
| Jun 27, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 24 min |
| Jun 27, 3:45 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton, Scott | 30 min |
| Jun 27, 3:53 PM CDT | Special Weather Statement | JAN | Simpson | 37 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | JAN | Lamar | 35 min |
| Jun 27, 4:05 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Jun 27, 4:07 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 23 min |
| Jun 27, 4:10 PM CDT | Special Weather Statement | JAN | Jasper | 35 min |
| Jun 27, 4:19 PM CDT | Special Weather Statement | JAN | Clarke | 26 min |
| Jun 27, 4:31 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 29 min |
| Jun 27, 4:33 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 27 min |
| Jun 27, 4:48 PM CDT | Special Weather Statement | JAN | Clarke | 27 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 48 min |
| Jun 27, 5:01 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 44 min |
| Jun 27, 5:37 PM CDT | Special Weather Statement | JAN | Jones | 23 min |
| Jun 27, 5:45 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Marion | 30 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 28 min |
| Jun 27, 6:22 PM CDT | Special Weather Statement | JAN | Claiborne | 23 min |
| Jun 27, 6:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 42 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.